Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 46, NWS North Platte, NE

July 8, 2007Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 8, 2007, 11:38 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 11:38 PM CDT (04:38 UTC)
Expired
Jul 9, 2007, 2:45 AM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 090440
FFWLBF
NEC063-085-090745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1138 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 245 AM CDT

* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED 1 TO 3 INCHES OF RAINFALL ACROSS FAR EASTERN HAYES AND   
  FAR WESTERN FRONTIER COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF        
  RAINFALL IS EXPECTED OVER THE NEXT 1 TO 3 HOURS.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYES      
  CENTER STATE WILDLIFE MANAGEMENT AREA AND MAYWOOD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE MANY CANYONS AND LOW WATER CROSSINGS 
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO 
TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A 
FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4037 10102 4036 10026 4067 10016 4066 10103

$$

BUTTLER
1 follow-up statement
000 
WGUS73 KLBF 090633
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 AM CDT MON JUL 9 2007

NEC063-085-090745-
HAYES NE-FRONTIER NE-
121 AM CDT MON JUL 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
FRONTIER AND EASTERN HAYES COUNTIES...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS WHICH PRODUCED HEAVY RAINS PRIOR TO 1 AM...HAVE MOVED 
EAST OF THE AREA.  

LITTLE ADDITIONAL RAINFALL IS EXPECTED HOWEVER RADAR RAINFALL 
ESTIMATES OF UP TO 4 INCHES WERE SHOWN WEST OF MAYWOOD AND 
CURTIS...IN NORTHEAST HAYES AND NORTHWEST FRONTIER COUNTIES.  
ADDITIONAL HEAVY RAINS WERE SHOWN FROM HARRY STRUNK LAKE TO NEAR FARNAM.

RUNOFF FROM RAINFALL MAY STILL BE COLLECTING IN LOW SPOTS AND 
COVERING ROADS.  LITTLE ADDITIONAL RAINFALL IS EXPECTED IN THE 
WARNED AREA THIS MORNING HOWEVER THE WARNING WILL CONTINUE TO ALLOW 
WATER TO DRAIN AWAY.  
  
THOUGH THE HEAVY RAIN HAS ENDED BE CAUTIOUS AT NIGHT OF ANY WATER 
COVERING ROADS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR 
TO CROSS SAFELY OR THE ROAD MAY HAVE WASHED AWAY BELOW THE WATER 
LEVEL.  MOST FLASH FLOOD DEATHS OCCUR WHEN PEOPLE DRIVE INTO WATER 
OVER THE ROADWAY.  

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4037 10102 4036 10026 4067 10016 4066 10103

$$

HIRSCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:15 PM CDT, 8 hours 23 minutes earlier.

Area forecast discussion, Jul 8, 3:15 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT SUN JUL 8 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST
AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK
HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY
EARLY EVENING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO
NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH
THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY
CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND
DAMAGE.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND
TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR
THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS
IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN
AND NIGHT NEAR AND SOUTH OF INTERSTATE 80.

.LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY.

AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH
PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER
TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY
SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S.
ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME
SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING.

&&

.AVIATION...
COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY
COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24
HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE
POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY
WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS
IN HEAVY RAINFALL OR LOWERING CIGS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/MJM
Hazardous weather outlook, Jul 8, 9:57 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT SUN JUL 8 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-091130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
957 PM CDT SUN JUL 8 2007 /857 PM MDT SUN JUL 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY SOUTH OF US HIGHWAY
26 FROM LISCO TO OGALLALA...AND ALONG AND SOUTH OF INTERSTATE 80
FROM OGALLALA TO BRADY. FREQUENT LIGHTNING...HEAVY RAIN AND SMALL
HAIL IS POSSIBLE THROUGH THE OVERNIGHT HOURS. THERE IS A SMALL
THREAT OF AN ISOLATED SEVERE THUNDERSTORM...WITH LARGE HAIL BEING
THE MAIN SEVERE THREAT. THUNDERSTORM ACTIVITY IS EXPECTED TO WIND
DOWN BY SUNRISE MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN
NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE
AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS
AGAIN THE MAIN THREAT.

SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR
THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Jul 8, 5:56 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
07/08/2007  E0.88 INCH       WHEELER            NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 6:12 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             8 N BARTLETT            42.00N 98.55W
07/08/2007  E1.00 INCH       WHEELER            NE   LAW ENFORCEMENT

&&

MBYRD
Local storm report, Jul 8, 6:37 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             10 NE BARTLETT          41.99N 98.41W
07/08/2007  E1.75 INCH       WHEELER            NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 8:45 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             7 E BURWELL             41.78N 99.00W
07/08/2007  E1.00 INCH       GARFIELD           NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 8:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             11 SW OSHKOSH           41.30N 102.49W
07/08/2007  E1.00 INCH       GARDEN             NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 10:39 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
07/08/2007  E0.88 INCH       WHEELER            NE   PUBLIC

0611 PM     HAIL             8 N BARTLETT            42.00N 98.55W
07/08/2007  E1.00 INCH       WHEELER            NE   LAW ENFORCEMENT

0637 PM     HAIL             10 NE BARTLETT          41.99N 98.41W
07/08/2007  E1.75 INCH       WHEELER            NE   PUBLIC

0844 PM     HAIL             7 E BURWELL             41.78N 99.00W
07/08/2007  E1.00 INCH       GARFIELD           NE   PUBLIC

0845 PM     HAIL             11 SW OSHKOSH           41.30N 102.49W
07/08/2007  E1.00 INCH       GARDEN             NE   PUBLIC

&&

CBUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:30 PM CDTSevere Thunderstorm WarningLBFGarfield31 min
Jul 8, 8:38 PM CDTSevere Thunderstorm WarningLBFGarden35 min
Jul 8, 10:06 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins39 min
Jul 8, 10:48 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes42 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.